Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 18, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 6, 2011, 9:12 PM CDT for 8 counties in Nebraska; Phillips County, Rooks County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 9:12 PM CDT (02:12 UTC)
- Expired
- Oct 7, 2011, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WWUS73 KGID 070212 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 912 PM CDT THU OCT 6 2011 KSZ005-017-NEZ060-061-072>074-082>084-070600- /O.CAN.KGID.HW.W.0003.000000T0000Z-111007T0300Z/ /O.NEW.KGID.WI.Y.0018.111007T0212Z-111007T0600Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA...FRANKLIN 912 PM CDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING AND THEN SLOWLY WEAKEN AFTER MIDNIGHT. * OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION...TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-018-NEZ039-046-070315- /O.CAN.KGID.HW.W.0003.000000T0000Z-111007T0300Z/ SMITH-OSBORNE-VALLEY-SHERMAN- INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...ORD... LOUP CITY 912 PM CDT THU OCT 6 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH WIND WARNING. THE SOUTH WIND WILL CONTINUE TO BE GUSTY TONIGHT BUT IS NO LONGER MEETING WIND WARNING OR ADVISORY CRITERIA. $$ KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-070315- /O.CAN.KGID.WI.Y.0017.000000T0000Z-111007T0300Z/ JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA... YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR... NELSON...HEBRON 912 PM CDT THU OCT 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. THE SOUTH WIND WILL CONTINUE TO BE GUSTY TONIGHT BUT IS NO LONGER MEETING WIND ADVISORY CRITERIA. $$ WESELY
1 follow-up statement
547 WWUS73 KGID 070552 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1252 AM CDT FRI OCT 7 2011 KSZ005-017-NEZ060-061-072>074-082>084-070700- /O.EXP.KGID.WI.Y.0018.000000T0000Z-111007T0600Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY... ALMA...FRANKLIN 1252 AM CDT FRI OCT 7 2011 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... ALTHOUGH STILL WINDY...SOUTHERLY WINDS WILL GRADUALLY DECREASE OVERNIGHT. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 6, 6:53 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 6, 6:53 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT THU OCT 6 2011
.AVIATION...00Z KGRI TAF. THE WIND WILL REMAIN STRONG THROUGH THE
NIGHT AND INTO TOMORROW...ALTHOUGH IT WILL NOT BE AS STRONG AS IT
HAS BEEN THIS AFTERNOON. EXPECT THE WIND DIRECTION WILL REMAIN
SOUTH SOUTHEAST THROUGH TONIGHT AND THEN IT WILL GRADUALLY BEGIN
TO VEER TO A MORE SOUTH SOUTHWEST DIRECTION AS THE FRONT
APPROACHES LATE FRIDAY MORNING. THERE WILL BE SEVERAL CHANCES FOR
SHOWERS AND THUNDERSTORMS WITH THE FIRST CHANCE AT SHOWERS BEING A
FEW HOURS EITHER SIDE OF DAY BREAK AS REMNANT SHOWERS OF OVERNIGHT
CONVECTION MAY PUSH IN FROM THE WEST. THIS IS A LOW END CHANCE. THE
SECOND CHANCE FOR PRECIPITATION WILL BE WHEN THUNDERSTORMS
REDEVELOP AROUND THE AREA DURING THE LATE AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 343 PM CDT THU OCT 6 2011/
SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON. THE INITIAL CONCERN
WILL BE WINDS THIS AFTERNOON AND EVENING...FOLLOWED BY RAIN
CHANCES FOR LATER TONIGHT INTO FRIDAY.
EARLY AFTERNOON MSAS SURFACE ANALYSIS PLACED HIGH PRESSURE FROM THE
UPPER GREAT LAKES INTO THE OHIO AND TENNESSEE VALLEYS...WHILE A
BROAD AREA OF LOW PRESSURE WAS SITUATED FROM EASTERN MONTANA INTO
EASTERN COLORADO. THIS HAS RESULTED IN A TIGHT SURFACE PRESSURE
GRADIENT ACROSS CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. CLOUDS
INITIALLY HELPED KEEP THE BETTER MIXING AT BAY...BUT WITH THE
INCREASED SUNSHINE THIS AFTERNOON AND DEEPER MIXING...WINDS HAVE
INCREASED INTO ADVISORY LEVELS OVER MUCH OF THE FORECAST AREA.
MIXING SHOULD CONTINUE TO GET DEEPER THIS AFTERNOON WITH THE LATEST
NAM AND RUC BUFR SOUNDINGS SUGGESTING 50 TO 60 KTS OF WIND STILL
AVAILABLE AT THE TOP OF THE MIXED LAYER THIS AFTERNOON. THE
STRONGEST WINDS ARE STILL DEPICTED IN THE WEST...SO DID NOT MAKE ANY
CHANGES TO THE CURRENT WIND HEADLINES WITH THE WARNING IN THE
WEST...AND ADVISORY IN THE EAST.
THERE IS STILL SOME QUESTION ABOUT HOW QUICKLY THE WINDS WILL
DIMINISH THIS EVENING...WITH THE NAM NUMERICAL GUIDANCE KEEPING THEM
STRONGER LONGER THAN THE GFS GUIDANCE. FORECAST SOUNDINGS GENERALLY
SUGGEST THE WINDS SHOULD SUBSIDE A LITTLE BIT THIS EVENING AS THE
SUN GOES DOWN...SO THINK 03Z IS STILL A REASONABLE TIME TO END THE
HEADLINES. IT COULD TURN OUT THAT ANY WARNING LEVEL WINDS EASE BACK
INTO ADVISORY TERRITORY THIS EVENING...BUT DID NOT WANT TO CREATE
ANY CONFUSION WITH HEADLINES...AND THAT CAN BE DEALT WITH IF
NECESSARY LATER TONIGHT.
THE NEXT FOCUS WILL BE THUNDERSTORM CHANCES. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS PARTS OF THE HIGH PLAINS THIS
AFTERNOON...AND WILL MOVE EASTWARD TONIGHT. THE 06.12Z 4KM WRF-NMM
SUGGESTS THIS CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE
FORECAST AREA LATE THIS EVENING...AND THEN CONTINUE ITS TREK EAST
OVERNIGHT BEFORE DIMINISHING FRIDAY MORNING. THE 06.12Z NAM IS VERY
SIMILAR...SO WILL TRIM POPS IN EASTERN PARTS OF THE FORECAST AREA
THIS EVENING...AND THEN INCREASE THEM OVERNIGHT IN THE WEST.
CONFIDENCE IN HOW MUCH CONVECTION WILL BE LEFT OVER AFTER 12Z FRIDAY
IS NOT VERY HIGH...BUT WILL HOLD ONTO CHANCE POPS IN THE EAST...WITH
SLIGHT CHANCES IN THE WEST AS THE CONVECTION POTENTIALLY CONTINUES
TO SHIFT EAST AND WEAKEN. IN REGARDS TO SEVERE CHANCES...CAN NOT
RULE OUT GUSTY WINDS IN THE FAR WEST...AND HAVE KEPT THAT GOING IN
THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT.
ANY RAIN/CONVECTION THAT LINGERS INTO FRIDAY MORNING SHOULD ALL BUT
END BY LATE MORNING INTO THE EARLY AFTERNOON. A FRONTAL BOUNDARY
WILL THEN BE THE FOCUS FOR MORE CONVECTION LATE FRIDAY
AFTERNOON/EVENING. THE BOUNDARY APPEARS TO BASICALLY CUT THE
FORECAST AREA IN HALF FROM SOUTHWEST TO NORTHEAST BY MID TO LATE
AFTERNOON...WITH RESPECTABLE INSTABILITY IN PLACE AHEAD OF THE
BOUNDARY IN THE FORM OF MLCAPE VALUES OF 1000-2000 J/KG. DEEP LAYER
SHEAR IS FORECAST TO BE 35-45 KTS ALONG AND AHEAD OF THE
BOUNDARY...SO THINK THE CURRENT SPC DAY 2 SLIGHT RISK LOOKS
REASONABLE.
WHEN IT COMES TO TEMPERATURES...DID NOT STRAY VERY FAR FROM GUIDANCE
TONIGHT WITH MID 50S TO MID 60S ACROSS THE FORECAST AREA. HIGHS ON
FRIDAY COULD BE A BIT TRICKY WITH THE BOUNDARY IN THE AREA...AND THE
MAIN ADJUSTMENT WAS TO INCREASE MAX TEMPERATURES A LITTLE IT THE
FAR SOUTH AND EAST AHEAD OF THE BOUNDARY.
LONG TERM...FRIDAY EVENING THROUGH THURSDAY. PLENTY OF
PRECIPITATION/THUNDERSTORM ISSUES TO CONSIDER THROUGH THE WEEKEND
INTO THE EARLY PART OF NEXT WEEK...WITH FAIRLY HIGH CONFIDENCE FOR
DRY CONDITIONS FOR THE FINAL FEW DAYS OF THE PERIOD. WILL FIRST
DISCUSS PRECIP...THEN TEMPS.
STARTING OFF FRIDAY NIGHT 00-12Z...NAM/GFS/ECMWF IN GOOD AGREEMENT
WITH THE BIG PICTURE DEPICTING BROAD TROUGHS DOMINATING THE WESTERN
CONUS...AND AN EXPANSIVE RIDGE ACROSS THE EAST. IN BETWEEN...A
90-110KT H4 JET STREAK EXTENDS FROM THE DESERT SOUTHWEST THROUGH
NORTHERN MINNESOTA...ANCHORED BETWEEN TWO STRONG CLOSED LOWS...ONE
EXITING ND INTO CANADA...AND THE OTHER MAJOR PLAYER OF INTEREST
SLOWLY SWINGING NORTHEAST THROUGH THE 4-CORNERS REGION. AT THE
SFC...A WELL-DEFINED QUASI-STATIONARY FRONT/SLOW MOVING COLD FRONT
WILL BECOME ALIGNED IN A NORTHEAST-SOUTHWEST FASHION FROM MN TO
WESTERN KS...LIKELY BISECTING NORTHERN/WESTERN PORTIONS OF THE
CWA. AT THIS JUNCTURE...THE GREATEST CONCERN FOR POSSIBLE STRONG
TO SEVERE THUNDERSTORMS ANYTIME IN THE EXTENDED PERIOD FOCUSES ON
THE FRIDAY EVENING/NIGHT TIME IN THE VICINITY OF THIS SURFACE
BOUNDARY AS AROUND 1500 J/KG 0-1KM MLCAPE BUILDS AHEAD OF THIS
BOUNDARY IN THE PRESENCE OF STOUT DEEP LAYER SHEAR ON THE ORDER OF
40-60 KNOTS. WITH AT LEAST WEAK CAPPING IN PLACE
HOWEVER AND SOME UNCERTAINTY IN THE EXACT POSITION OF THE FOCUSING
LOW-LEVEL BOUNDARY...THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY
WHEN CONVECTION WILL FIRE FRIDAY EVENING...AND WHERE. FOR
EXAMPLE...THE 12Z NAM FIRES A NARROW LINE OF STORMS MAINLY ACROSS
SOUTHEAST PORTIONS OF THE CWA...WHILE THE ECMWF HANGS BACK MORE
TOWARD THE NORTHWEST. AS A RESULT...SOME PLACES COULD END UP VERY
WET/STORMY FRIDAY EVENING WHILE OTHERS DO NOT...ITS JUST TOO SOON
TO TELL EVEN 24-36 HOURS OUT. AT ANY RATE...THE MAGNITUDE OF BOTH
LOW AND DEEP LAYER SHEAR PROMOTES AT LEAST ISOLATED SEVERE WEATHER
POTENTIAL...LIKELY IN THE FORM OF INITIALLY QUASI-DISCRETE STORMS
QUICKLY MORPHING INTO MORE A LINEAR MULTI-CELL MODE DUE TO DEEP
LAYER SHEAR VECTORS LARGELY PARALLEL TO THE LOW-LEVEL BOUNDARY.
SUSPECT THAT WINDS TO 70 MPH OR POSSIBLY HIGHER WOULD BE THE MAIN
SEVERE THREAT GIVEN SUCH STRONG FLOW FIELDS...BUT WILL ALSO HAVE
TO MONITOR FOR POSSIBLE BRIEF SPIN-UPS AS THE LOW LEVEL JET
ACCELERATES 40-50KT IN THE EVENING. AS FOR POPS...DECIDED TO
DOWNPLAY THE EARLY EVENING 0Z-03Z PERIOD A BIT...HOLDING OFF
BETTER CHANCES UNTIL AFTER SUNSET AND INTO THE NIGHT.
FOR SAT/SAT NIGHT...THE POTENT UPPER LOW OPENS UP A BIT AND TAKES
ON A BIT OF A NEGATIVE TILT AS IT REMAINS NEARLY STATIONARY OVER
THE 4-CORNERS REGION. DOWNSTREAM FROM THIS SYSTEM...THE UPPER FLOW
FIELD WILL BECOME QUITE DIVERGENT...PROMOTING A CONTINUATION OF
MULTIPLE ROUNDS OF SHOWERS/STORMS. WITH INSTABILITY LIKELY HELD
DOWN BY WIDESPREAD CLOUDS...NOT AS CONCERNED FOR SEVERE WEATHER ON
SAT AT THIS TIME...BUT A FEW STRONG STORMS CERTAINLY STILL
POSSIBLE.
SUNDAY/SUNDAY NIGHT...THE MID/UPPER LOW FINALLY OPENS UP AND LIFTS
NORTHEAST IN A NEGATIVE FASHION ACROSS THE ROCKIES/HIGH
PLAINS...BECOMING CENTERED NEAR THE MT/SD/ND/WY BORDER AREA BY 12Z
MONDAY. AS THE LOW LIFTS NORTH...PLENTY OF FORCING REMAINS FOR
SHOWERS/STORMS AND SUSPECT THAT CURRENT 40-50 POPS IN PLACE WILL
SOON NEED RAISED INTO LIKELY TERRITORY. UNLESS A DRY SLOT CAN WRAP
INTO THE AREA AS THE LOW LIFTS NORTH...NOT ANTICIPATING ENOUGH
INSTABILITY TO BUILD FOR A LEGITIMATE SEVERE THREAT WITH COOLER
TEMPS IN PLACE.
MON/MON NIGHT...HELD ONTO MAINLY SLIGHT POPS PRIMARILY FOCUSED
ACROSS THE EASTERN HALF OF THE CWA...BUT MUCH OF THIS TIME FRAME
WILL LIKELY END UP DRY IN THE WAKE OF THE DEPARTING WAVE.
TUES/TUES NIGHT...SLIGHT CHANCES FOR SHOWERS/ISOLATED STORMS
REMAIN IN PLACE FOR SOME AREAS AS A SERIES OF WAVES PASS BY IN
WEST-NORTHWEST FLOW ALOFT...BUT CURRENT SIGNALS INDICATE THAT THE
MORE ORGANIZED PRECIP EVENT WILL SET UP 1-2 STATES TO OUR EAST AS
THIS SYSTEM DIGS SOUTHEASTWARD TOWARD THE SOUTH CENTRAL/SOUTHEAST
CONUS.
FINALLY...LEFT THE WED THROUGH THURSDAY TIME FRAME DRY FOR NOW...AS
LARGE SCALE RIDGING FINALLY RE-ASSERTS ITSELF. HOWEVER...THE ECMWF
SUGGESTS THAT WEDNESDAY IS NOT AS CONFIDENTLY DRY AS THURSDAY.
AS FOR TEMPERATURES THROUGH THE SAT-THURSDAY TIME FRAME...OVERALL
MADE FEW CHANGES FROM PREV FCST...WITH MOST DAYS TOPPING OUT IN
THE 60S TO LOW 70S...AND LOWS IN THE 40S AND 50S...THUS NO HARD
FREEZE IN SIGHT. THE DAY OF MOST CONCERN FOR A POSSIBLE TEMP BUST
IS SATURDAY...AS THE ORIENTATION OF THE FRONT AND ASSOCIATED
RAINFALL ACROSS THE CWA COULD RESULT IN QUITE A GRADIENT. FOR NOW
AM AIMING FOR UPPER 50S NORTHWEST TO MID 70S SOUTHEAST...BUT STAY
TUNED FOR ADJUSTMENTS.
HAVEN/T EXPLICITLY STATED IT YET...BUT AM FULLY EXPECTING VARIOUS
PARTS OF THE CWA TO PICK UP AT LEAST 1-3 INCHES OF RAIN...AND
MAYBE LOCALLY HIGHER OVER THE WEEKEND. ALTHOUGH LOCALIZED FLOODING
ISSUES CANNOT BE RULED OUT IF A NARROW BAND STARTS DUMPING...GIVEN
THE VERY DRY PAST MONTH SUSPECT THAT MOST AREAS CAN HANDLE QUITE A
BIT OF RAIN. AS ONE FINAL COMMENT ON THE UPCOMING RAIN
CHANCES...WANT TO RE- EMPHASIZE THAT DESPITE MULTIPLE PERIODS OF
HIGH/LIKELY POPS OVER THE WEEKEND...ANTICIPATE THAT MUCH OF THIS
RAIN WILL FALL IN NARROW NORTHEAST-SOUTHEAST BANDS...WITH SOME
AREAS STAYING DRY FOR SEVERAL HOURS WHILE OTHER PLACES ADD UP A
QUICK 1-2+ INCHES. AS WE GET INTO THE EVENT...MORE DEFINITIVE RAIN
CHANCES/AMOUNTS CAN HOPEFULLY BE BETTER NAILED DOWN.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ040-041-
047>049-062>064-075>077-085>087.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR NEZ039-046-
060-061-072>074-082>084.
KS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ007-019.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR KSZ005-006-
017-018.
&&Hazardous weather outlook, Oct 6, 2:45 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT THU OCT 6 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 245 PM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. PLEASE SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY MESSAGES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF WESTERN NEBRASKA THIS AFTERNOON. THE STORMS WILL MOVE EAST...REACHING WESTERN PORTIONS OF THE OUTLOOK AREA TOWARDS MIDNIGHT. THE CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...MAINLY ALONG AND WEST OF A LINE FROM LEXINGTON TO BEAVER CITY NEBRASKA. THE MAIN SEVERE WEATHER THREAT WILL BE WIND GUSTS OF 70 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA FRIDAY THROUGH SATURDAY...WITH ISOLATED THUNDERSTORMS STILL POSSIBLE IN PORTIONS OF THE AREA SATURDAY NIGHT THROUGH TUESDAY NIGHT. SOME OF THE STORMS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 70 MPH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS WELL. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES COULD ALSO OCCUR ACROSS PARTS OF THE AREA BETWEEN LATE FRIDAY AFTERNOON AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOWARDS MIDNIGHT WEST OF A LINE FROM LEXINGTON TO BEAVER CITY NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Oct 6, 4:20 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST LEXINGTON AIRPORT 40.79N 99.78W
10/06/2011 M52 MPH DAWSON NE AWOS
PEAK GUST SO FAR TODAY
&&
GUERREROLocal storm report, Oct 6, 6:38 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST KEARNEY AIRPORT 40.73N 99.01W
10/06/2011 M51 MPH BUFFALO NE AWOS
&&
GUERREROLocal storm report, Oct 6, 8:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
10/06/2011 M50 MPH PHELPS NE AWOS
&&
GUERREROLocal storm report, Oct 6, 8:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
846 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM NON-TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.32W
10/06/2011 M51.00 MPH HALL NE ASOS
PEAK WIND GUST SO FAR TODAY
0415 PM NON-TSTM WND GST LEXINGTON AIRPORT 40.79N 99.78W
10/06/2011 M52.00 MPH DAWSON NE AWOS
PEAK GUST SO FAR TODAY
0615 PM NON-TSTM WND GST KEARNEY AIRPORT 40.73N 99.01W
10/06/2011 M51.00 MPH BUFFALO NE AWOS
0615 PM NON-TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
10/06/2011 M50.00 MPH PHELPS NE AWOS
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:32 AM CDT | Special Weather Statement | GID | Harlan | 43 min |
| Oct 7, 2:50 PM CDT | Special Weather Statement | GID | Kearney | 25 min |
| Oct 7, 2:55 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 50 min |
| Oct 7, 3:21 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 39 min |
| Oct 7, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 30 min |
| Oct 7, 4:30 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 30 min |
| Oct 7, 4:39 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 36 min |
| Oct 7, 5:10 PM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps | 35 min |
| Oct 7, 5:37 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 23 min |
| Oct 7, 5:44 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 46 min |
| Oct 7, 5:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 23 min |
| Oct 7, 6:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Merrick | 47 min |
| Oct 7, 6:46 PM CDT | Special Weather Statement | GID | Buffalo, Furnas, Gosper, Phelps | 44 min |
| Oct 7, 6:59 PM CDT | Special Weather Statement | GID | Howard | 46 min |
| Oct 7, 3:56 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Smith | 15 hr |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.